Alert archive / California / Wind Advisories in 2015

Wind Advisory 66, NWS Los Angeles, CA

December 12, 2015

NWS Los Angeles, CA issued this wind advisory at Dec 12, 2015, 3:43 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 3:43 AM PST (11:43 UTC)
Expired
Dec 12, 2015, 9:00 AM PST
In force
5 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS76 KLOX 121143
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
343 AM PST SAT DEC 12 2015

...DAMAGING NORTHERLY WINDS ACROSS THE LOS ANGELES AND VENTURA
COUNTY MOUNTAINS THROUGH MID MORNING...

...GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE ACROSS PORTIONS OF
SOUTHWESTERN CALIFORNIA THROUGH MID MORNING...

.IN THE WAKE OF A PASSING COLD FRONT...GUSTY NORTHWEST TO NORTH WINDS
WILL CONTINUE TO IMPACT PORTIONS OF SOUTHWEST CALIFORNIA THIS
MORNING...ESPECIALLY AREAS OF LOS ANGELES AND VENTURA COUNTY
MOUNTAINS. STRONG NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS THE
INTERSTATE 5 CORRIDOR OF THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS...WITH DAMAGING GUSTS UP TO 60 MPH ALREADY OBSERVED. IN
ADDITION...THERE IS THE POSSIBILITY OF A LIGHT DUSTING OF SNOW
ACROSS INTERSTATE 5 NEAR TEJON PASS EARLY THIS MORNING. THE GUSTY
NORTHERLY WINDS WILL ALSO IMPACT THE SANTA BARBARA COUNTY
MOUNTAINS AND SOUTH COAST.

CAZ053-054-121700-
/O.CON.KLOX.HW.W.0009.000000T0000Z-151212T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
343 AM PST SAT DEC 12 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL CONTINUE
  THROUGH MID MORNING. GUSTS OVER 60 MPH HAVE ALREADY BEEN
  OBSERVED. THE STRONGEST WINDS WILL BE ACROSS THE INTERSTATE 5
  CORRIDOR... INCLUDING THE GRAPEVINE AREA.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. HIGHWAYS MOST IMPACTED WILL INCLUDE 
  INTERSTATE 5 AND HIGHWAY 138 NEAR THE GRAPEVINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-121700-
/O.NEW.KLOX.WI.Y.0066.151212T1143Z-151212T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
343 AM PST SAT DEC 12 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* WINDS AND TIMING...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH
  GUSTS BETWEEN 35 AND 45 MPH WILL IMPACT THE SANTA YNEZ RANGE AND
  ADJACENT SOUTH COAST THROUGH MID MORNING

* IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND BRANCHES...
  ESPECIALLY CONSIDERING THE WEAKENED STATE OF TREES DUE TO
  PROLONGED DROUGHT CONDITIONS. MAJOR ROADWAYS THAT COULD BE
  AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR
  GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-088-547-121400-
/O.CON.KLOX.WI.Y.0065.000000T0000Z-151212T1400Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
343 AM PST SAT DEC 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS
MORNING...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH
  GUSTS BETWEEN 35 AND 45 MPH WILL PERSIST THROUGH EARLY THIS
  MORNING.

* IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND BRANCHES... 
  ESPECIALLY CONSIDERING THE WEAKENED STATE OF TREES DUE TO 
  PROLONGED DROUGHT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN
2 follow-up statements
077 
WWUS76 KLOX 121342
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
542 AM PST SAT DEC 12 2015

...DAMAGING NORTHERLY WINDS ACROSS THE LOS ANGELES AND VENTURA
COUNTY MOUNTAINS THROUGH MID MORNING...

...GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE ACROSS PORTIONS
OF SOUTHWESTERN CALIFORNIA THROUGH MID MORNING...

.IN THE WAKE OF A PASSING COLD FRONT...GUSTY NORTHWEST TO NORTH
WINDS WILL CONTINUE TO IMPACT PORTIONS OF SOUTHWEST CALIFORNIA
THIS MORNING...ESPECIALLY AREAS OF LOS ANGELES AND VENTURA COUNTY
MOUNTAINS. STRONG NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS
THE INTERSTATE 5 CORRIDOR OF THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS...WITH DAMAGING GUSTS UP TO 60 MPH ALREADY OBSERVED. IN
ADDITION...THERE IS THE POSSIBILITY OF A LIGHT DUSTING OF SNOW
ACROSS INTERSTATE 5 NEAR TEJON PASS EARLY THIS MORNING. THE GUSTY
NORTHERLY WINDS WILL ALSO IMPACT THE SANTA BARBARA COUNTY
MOUNTAINS AND SOUTH COAST.

CAZ053-054-121700-
/O.CON.KLOX.HW.W.0009.000000T0000Z-151212T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
542 AM PST SAT DEC 12 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL CONTINUE 
  THROUGH MID MORNING. GUSTS OVER 60 MPH HAVE ALREADY BEEN 
  OBSERVED. THE STRONGEST WINDS WILL BE ACROSS THE INTERSTATE 5 
  CORRIDOR... INCLUDING THE GRAPEVINE AREA. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING 
  TRAILERS. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... 
  AND CAUSE PROPERTY DAMAGE. HIGHWAYS MOST IMPACTED WILL INCLUDE 
  INTERSTATE 5 AND HIGHWAY 138 NEAR THE GRAPEVINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR
GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR
FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE
LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA
SOURCE.

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-088-547-121700-
/O.EXT.KLOX.WI.Y.0065.000000T0000Z-151212T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
542 AM PST SAT DEC 12 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS AND TIMING...NORTHWEST TO NORTH WINDS 15 TO 30 MPH WITH 
  GUSTS BETWEEN 35 AND 45 MPH WILL PERSIST THROUGH EARLY THIS 
  MORNING. 

* IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND BRANCHES... 
  ESPECIALLY CONSIDERING THE WEAKENED STATE OF TREES DUE TO 
  PROLONGED DROUGHT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-121700-
/O.CON.KLOX.WI.Y.0066.000000T0000Z-151212T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
542 AM PST SAT DEC 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WINDS AND TIMING...WEST TO NORTHWEST WINDS 15 TO 30 MPH WITH 
  GUSTS BETWEEN 35 AND 45 MPH WILL IMPACT THE SANTA YNEZ RANGE 
  AND ADJACENT SOUTH COAST THROUGH MID MORNING 

* IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND BRANCHES... 
  ESPECIALLY CONSIDERING THE WEAKENED STATE OF TREES DUE TO 
  PROLONGED DROUGHT CONDITIONS. MAJOR ROADWAYS THAT COULD BE 
  AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY 
  NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF 
  MONTECITO.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN
950 
WWUS76 KLOX 121709
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
909 AM PST SAT DEC 12 2015


CAZ053-054-121815-
/O.EXP.KLOX.HW.W.0009.000000T0000Z-151212T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
909 AM PST SAT DEC 12 2015

...HIGH WIND WARNING HAS EXPIRED...

WINDS HAVE STARTED TO DECREASE ACROSS THE GRAPEVINE AREA THIS
MORNING...THOUGH ISOLATED WIND GUSTS BETWEEN 35 AND 45 MPH ARE
STILL POSSIBLE THROUGH THIS AFTERNOON. ANOTHER ROUND OF STRONG
NORTH WINDS ARE EXPECTED SUNDAY NIGHT INTO MONDAY.

$$

CAZ046-088-547-121815-
/O.EXP.KLOX.WI.Y.0065.000000T0000Z-151212T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA...
WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY
909 AM PST SAT DEC 12 2015

...WIND ADVISORY HAS EXPIRED...

ADVISORY LEVEL NORTH WINDS HAVE ENDED...HOWEVER GUSTS UP TO 30 MPH
ARE POSSIBLE THROUGH EARLY AFTERNOON.

$$

CAZ039-052-121815-
/O.EXP.KLOX.WI.Y.0066.000000T0000Z-151212T1700Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
909 AM PST SAT DEC 12 2015

...WIND ADVISORY HAS EXPIRED...

ADVISORY LEVEL NORTH WINDS HAVE ENDED...HOWEVER GUSTS UP TO 30 MPH
ARE POSSIBLE THROUGH EARLY AFTERNOON.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:10 AM PST, 33 minutes earlier.

Area forecast discussion, Dec 12, 3:10 AM PST, 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
310 AM PST SAT DEC 12 2015

.SYNOPSIS...

HIGH PRESSURE ALOFT WILL BUILD IN BEHIND THE EXITING FRONT TODAY.
EXPECT MOSTLY CLEAR AND BREEZY CONDITIONS TODAY...WITH SOME
INCREASING CLOUDINESS SUNDAY. ANOTHER FAST MOVING STORM SYSTEM WILL
APPROACH THE FORECAST AREA BRINGING PRECIPITATION FROM LATE SUNDAY
INTO EARLY MONDAY. THE REST OF NEXT WEEK WILL MOSTLY CLEAR WITH A
WARMING TREND AS TEMPERATURES SHOULD REACH NORMAL LATE IN THE WORK
WEEK.

&&

.SHORT TERM (TODAY-MON)...THE MAIN TROUGH AXIS HAS PASSED TO THE
SOUTHEAST OF THE FORECAST AREA THIS MORNING BRINGING MOSTLY CLEAR
SKIES...EXCEPT FOR THE USUAL CLOUDS BUILDING UP AGAINST THE NORTHERN
MOUNTAIN SLOPES DUE TO THE PREVAILING NORTHERLY LOW LEVEL FLOW.
THERE COULD BE A FEW SNOW FLURRIES WITH THE GUSTY WINDS THROUGH THE
I-5 CORRIDOR THIS MORNING. A HIGH WIND WARNING REMAINS IN PLACE FOR
THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS MORNING AS THE
UPPER JET AND SUBSIDENCE REMAINS OVER L.A./VTU COUNTY MTNS. THERE
HAVE BEEN SEVERAL WIND GUSTS OVER 58 MPH LAST EVENING THROUGH THIS
MORNING. EXPECT WINDS TO DIMINISH SOME THROUGH MID MORNING.
EXPECTING ALL WIND ADVISORIES TO BE DONE BY 6 AM THIS MORNING.
EXPECT A FEW DEGREES OF WARMING DUE TO SOME DOWNSLOPING WINDS ACROSS
COAST AND VALLEYS AND CLIMBING HEIGHTS AND THICKNESS LVLS. WARMEST
CONDITIONS WILL BE ACROSS COAST AND COASTAL VALLEYS...STILL ONLY
REACHING THE MID 60S. THERE WILL BE A FEW FLAT CU BUILDUPS LINGERING
ACROSS THE FOOTHILLS AND MOUNTAINS TODAY...BUT MOST AREAS SHOULD
REMAIN MOSTLY SUNNY.

THE CLEAR SKIES WILL BE SHORT LIVED ON SATURDAY AND EARLY SUNDAY AS
ANOTHER QUICK MOVING TROUGH WILL DIG SOUTH FROM OFF THE COAST OF
BRITISH COLUMBIA. THIS NEXT SYSTEM WILL FOLLOW THE SAME PATH AS THE
PREVIOUS FEW STORMS TOOK. THAT BEING SAID...A FAIRLY STRONG SURFACE
LOW WILL SET UP OVER SOUTHERN NEVADA. THIS FEATURE WILL HELP TO DRAW
MORE OF A SOUTHERLY COMPONENT UP TO 10,000 FT (700 MB). AHEAD OF THE
APPROACHING TROUGH...VERY GUSTY SW WINDS WILL DEVELOP ACROSS
INTERIOR SLO COUNTY VALLEYS AND MOUNTAINS AS WELL AS THE SAN GABRIEL
MOUNTAINS AND ANTELOPE VALLEY. IN FACT...A MOUNTAIN WAVE DUBBED "THE
PALMDALE WAVE" COULD SET UP BRINGING THE POTENTIAL FOR DAMAGING
WINDS ACROSS THE SOUTHERN AV FOOTHILLS TO HIGHWAY 138 SUNDAY
LATE AFTERNOON AND EVENING.

THE COLD FRONT ASSOCIATED WITH THIS TROUGH WILL HOLD TOGETHER AS IT
SWINGS BY POINT CONCEPTION INTO VENTURA AND L.A COUNTIES SUNDAY
EVENING. THE SOUTHWEST CYCLONIC FLOW AHEAD OF THE FRONT SHOULD BRING
HIGHER AMOUNTS OF PRECIP TO VENTURA AND L.A. COUNTIES THIS TIME
AROUND. A FEW HOURS OF SOLID RAIN IS EXPECTED AS THE TROUGH MOVES
THROUGH. AND LIKE THE OTHER RECENT STORM SYSTEMS...THIS WILL BE
QUICK TO MOVE THROUGH. BY SUNDAY NIGHT OR EARLY MONDAY MORNING MOST
OF THE RAIN WILL HAVE MOVED SOUTH AND EAST OF THE FORECAST AREA WITH
A FEW LINGERING SHOWERS STILL OVER L.A. COUNTY MONDAY MORNING. AT
THIS TIME...EXPECTING UP TO A HALF INCH OF RAIN FOR AREAS N OF POINT
CONCEPTION...EXCEPT LOCALLY HIGHER IN THE NW PORTION OF SLO
COUNTY FOOTHILLS. AND FOR AREAS TO THE SOUTH OF POINT
CONCEPTION...AROUND A QUARTER TO A THIRD OF AN INCH...WITH LOCALLY
HIGHER AMOUNTS FOR FAVORED SW FACING SLOPES OF THE SANTA YNEZ
RANGE...VENTURA AND L.A. COUNTY FOOTHILLS AND MOUNTAINS. SNOW LEVELS
WILL START HIGH OVER 6500 FT...BUT WILL DROP TO AROUND 5000 FT BY
LATE SUNDAY EVENING...AND LIKELY TO 4000 FT AFTER MIDNIGHT MONDAY.
NOT ANTICIPATING ANY TRAVEL ISSUES ACROSS THE I-5 CORRIDOR THROUGH
SUNDAY AFTERNOON AND EARLY EVENING...BUT IT COULD BE A BIT DICEY
SUNDAY NIGHT INTO MONDAY MORNING. ALTHOUGH NOT EXPECTING MORE THAN
AN INCH OF SNOW AT THE TOP OF THE TEJON PASS. WILL HAVE TO MONITOR
AS WE DRAW CLOSER FOR THE POSSIBILITY OF A SNOW ADVISORY OR EVEN A
WINTER WEATHER WARNING...MAINLY BASED ON WINDS...AS SNOW AMOUNTS
SHOULD BE AROUND 2-5 INCHES FOR AREAS ABOVE 6000 FT.

AS FAR AS WINDS...ANOTHER STRONG JET BEHIND THE FRONT SHOULD HELP
ENHANCE ANOTHER ROUND OF WIDESPREAD GUSTY WINDS ACROSS THE MOUNTAINS
INCLUDING THE I-5 CORRIDOR. HIGH TEMPS WILL BE MUCH COLDER ON MONDAY
AS WELL DUE TO THE COLD AIR BEHIND THE FRONT. HIGHS SHOULD REMAIN IN
THE UPPER 50S TO LOWER 60S IN MOST COAST AND VALLEY LOCATIONS...WITH
COOLER TEMPS INLAND.

.LONG TERM (TUE-FRI)...OVERALL IT LOOKS LIKE IT REMAIN DRY FOR THE
REMAINDER OF THE WORK WEEK. MOSTLY BROAD N TO NW FLOW ALOFT WILL
PERSIST THROUGH THURSDAY BEFORE ANOTHER UPPER TROUGH APPROACHES NRN
CALIFORNIA AND FLATTENS THE RIDGE. THERE WILL BE WEAK TO LOCALLY
MODERATE OFFSHORE FLOW TUE-THU WHICH WILL HELP TO WARM UP THE COAST
AND COASTAL VALLEYS SLIGHTLY TUE...WITH MORE WARMING BOTH WED AND
THU. HIGH TEMPS SHOULD BE BACK TO NORMAL FOR THIS TIME OF YEAR BY
THURSDAY. SOME HIGH CLOUDS WILL BE DRAWN IN TO THE NORTHERN PORTION
OF THE FORECAST AREA BY FRIDAY AHEAD OF ANOTHER APPROACHING STORM
SYSTEM THAT IS PROGGED TO MOVE OVER THE AREA SOMETIME ON SATURDAY.
YES...ANOTHER QUICK MOVING SYSTEM FROM OFF THE COAST OF BRITISH
COLUMBIA. SO NOT EXPECTING ANY GREAT RAINFALL TOTALS WITH THIS
SYSTEM EITHER. THATS IF THE MODELS KEEP IT IN THE FORECAST.

&&

.AVIATION...12/0600Z.

AT 06Z...THERE WAS NO MARINE INVERSION AT KLAX.

VFR CONDITIONS ARE EXPECTED AT MOST TERMINALS THROUGHOUT THE
PERIOD...EXCEPT FOR IFR TO MVFR CONDITIONS LIKELY AT KPRB BETWEEN
09Z AND 18Z. MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND TURBULENCE
IS POSSIBLE AT ALL TERMINALS THROUGH 12Z.

KLAX...VFR CONDITIONS ARE EXPECTED AT MOST TERMINALS THROUGHOUT THE
PERIOD. THERE IS A 30 PERCENT CHANCE OF CROSS WINDS GREATER THAN 20
KNOTS. MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE IS POSSIBLE AT
ALL TERMINALS THROUGH 12Z.

KBUR...VFR CONDITIONS ARE EXPECTED AT MOST TERMINALS THROUGHOUT THE
PERIOD. MODERATE TO STRONG LOW-LEVEL WIND SHEAR AND TURBULENCE IS
POSSIBLE AT ALL TERMINALS THROUGH 12Z.

&&

.MARINE...11/800 PM.
HIGH CONFIDENCE THAT GALE FORCE WINDS WILL PERSIST THROUGH LATE
TONIGHT OVER THE OUTER WATERS. THE GALES FOR PZZ650 AND 655 MAY END
A FEW HOURS EARLIER. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE
OVER PZZ645. MODERATE TO HIGH CONFIDENCE THAT WINDS WILL SLOWLY
SUBSIDE ON SATURDAY...WITH ISOLATED GUSTS TO 35 KNOTS OVER THE TWO
SOUTHERN OUTER ZONES. NORTHWEST WINDS ARE EXPECTED TO STRENGTHEN
AGAIN OVER THE ENTIRE AREA SUNDAY NIGHT AND THEN PERSIST THROUGH
MONDAY NIGHT. GALE CONDITIONS ARE PROBABLE OVER MUCH OF THE WATERS
SUNDAY AND SUNDAY NIGHT. SMALL CRAFT ADVISORY FOR HAZARDOUS SEA
CONDITIONS WILL CONTINUE OVER THE WATERS TONIGHT...THEN SUBSIDE
BELOW TEN FEET OVER THE NEARSHORE WATERS BY SATURDAY MORNING.

&&

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
HIGH SURF WARNING (SEE LAXCFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).
GALE WATCH (SEE LAXMWWLOX).

&&

PUBLIC...KAPLAN
AVIATION/MARINE...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 11, 8:55 PM PST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
855 PM PST FRI DEC 11 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-121400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
848 PM PST FRI DEC 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

HIGH SURF FROM THE CENTRAL COAST TO LOS ANGELES COUNTIES. HIGHEST
SURF WILL BE BETWEEN 16 AND 22 FEET WITH LOCAL SETS TO 25 FEET
THROUGH LATE THIS EVENING. GUSTY NORTHERLY WINDS THIS EVENING
THROUGH EARLY SATURDAY. POSSIBLE GUSTS TO 60 MPH FOR THE LOS ANGELES
AND VENTURA COUNTY MOUNTAINS. WIND GUSTS TO BETWEEN 35 AND 45 MPH
WILL OCCUR FOR THE SANTA CLARITA AND SAN FERNANDO VALLEYS AS WELL AS
SANTA MONICA MOUNTAINS. GALE FORCE WINDS DEVELOPED THIS AFTERNOON
FOR THE OUTER WATERS FROM POINT CONCEPTION TO PIEDRAS BLANCAS.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* COASTAL FLOOD ADVISORY...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

HIGH SURF WILL BEGIN TO DIMINISH SOME SATURDAY...BUT REMAIN ABOVE
ADVISORY LEVELS THROUGH SUNDAY. THERE WILL BE ANOTHER ROUND OF RAIN
FOR MUCH OF THE FORECAST AREA BY SUNDAY AFTERNOON OR EVENING INTO
MONDAY. RAINFALL TOTALS SHOULD BE HIGHER THAN FOR THE STORM TODAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

* COASTAL FLOOD STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JLD

In the hours before

Local storm report, Dec 11, 10:12 PM PST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1012 PM PST FRI DEC 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     NON-TSTM WND GST 3 NE MALIBU             34.06N 118.64W
12/11/2015  M62.00 MPH       LOS ANGELES        CA   MESONET

            NORTHEAST WINDS 31 MPH GUSTING TO 62 MPH AT MALIBU HILLS
            RAWS...ELEVATION 1575 FEET

0410 PM     NON-TSTM WND GST 3 WNW AVALON            33.37N 118.38W
12/11/2015  M64.00 MPH       LOS ANGELES        CA   MESONET

            WEST WINDS 40 MPH GUSTING TO 64 MPH AT WHITLEYS PEAK ON
            CATALINA ISLAND...ELEVATION 1450 FEET.

0457 PM     NON-TSTM WND GST 2 N SANTA CLARITA       34.44N 118.51W
12/11/2015  M55.00 MPH       LOS ANGELES        CA   MESONET

            NORTHWEST WINDS 30 MPH GUSTING TO 55 MPH AT SAUGUS
            RAWS...ELEVATION 1450 FEET.

0753 PM     NON-TSTM WND GST 8 ESE CASTAIC LAKE      34.60N 118.58W
12/11/2015  M68.00 MPH       LOS ANGELES        CA   MESONET

            NORTHWEST WINDS 20 MPH WITH GUSTS TO 68 MPH AT WARM
            SPRINGS RAWS...ELEVATION 4930 FEET.

0759 PM     NON-TSTM WND GST 4 N CHATSWORTH          34.33N 118.60W
12/11/2015  M57.00 MPH       LOS ANGELES        CA   MESONET

            NORTHWEST WINDS 24 MPH WITH GUSTS TO 57 MPH AT OAT
            MOUNTAIN...ELEVATION 3693 FEET.

0816 PM     NON-TSTM WND GST 3 NNW PASADENA          34.20N 118.17W
12/11/2015  M58.00 MPH       LOS ANGELES        CA   MESONET

            NORTHWEST WINDS 26 MPH WITH GUSTS TO 58 MPH IN THE LA
            CANADA FLINTRIDGE AREA...ELEVATION 1577 FEET.

0857 PM     NON-TSTM WND GST 6 SSW CASTAIC LAKE      34.57N 118.74W
12/11/2015  M79.00 MPH       LOS ANGELES        CA   MESONET

            NORTHWEST WINDS 40 MPH GUSTING TO 79 MPH AT WHITAKER PEAK
            RAWS...ELEVATION 4120 FEET.

0907 PM     NON-TSTM WND GST 6 NE PYRAMID LAKE       34.74N 118.72W
12/11/2015  M58.00 MPH       LOS ANGELES        CA   ASOS

            NORTHWEST WINDS 44 MPH GUSTING TO 58 MPH AT SANDBERG
            ASOS...ELEVATION 4521 FEET.

&&

HALL
Local storm report, Dec 11, 10:15 PM PST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1015 PM PST FRI DEC 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     NON-TSTM WND GST 4 NNE SAN FERNANDO      34.35N 118.42W
12/11/2015  M56 MPH          LOS ANGELES        CA   MESONET

            NORTHWEST WINDS 36 MPH GUSTING TO 56 MPH AT CAMP NINE
            RAWS...ELEVATION 4000 FEET.

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:00 AM PSTGale WatchLOX11 hr
Dec 12, 3:00 AM PSTSmall Craft Advisory for Hazardous SeasLOX39 hr
Dec 12, 1:46 PM PSTHigh Wind WatchLOX14 hr
Dec 12, 2:19 PM PSTGale WarningLOX60 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.